MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer via medwatch "describe the event or problem: patient had a powerglide 20ga in his arm that was no longer working, was nonfunctioning.Registered nurse (rn) pulled out the non-working powerglide.Rn inserted the new powerglide in the same vein as the one just removed.Rn felt resistance when advancing the catheter over the needle and guide wire.Rn then withdrew the catheter, guidewire and needle from the patient.Rn noticed the tip of the catheter appeared to be fragmented and the very tip was missing.X-ray did not show the fragment in the arm, but a ct demonstrates linear radiopaque foreign body within the mid medial aspect of the arm measuring about 9 mm in length.This is located in the deep soft tissues immediately adjacent to the basilic vein and is consistent with retained fragmented catheter.After discussion with vascular surgeon about risks and benefits of both taking it out or leaving it in, the patient opted to leave it in.".
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regq3203 showed one other similar product complaint(s) from this lot number.

Brand Name
BASIC KIT 20G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15780541
Report Number3006260740-2022-05007
Device Sequence Number20052133
Product Code FOZ
UDI-Device Identifier00801741140532
UDI-Public(01)00801741140532
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberF320107T
Device Lot NumberREGQ3203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight130 KG
Patient RaceBlack Or African American